Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: May, 1981, Volume 49, Issue 3

Several Tests for Model Specification in the Presence of Alternative Hypotheses<781:STFMSI>2.0.CO;2-J
p. 781-793

James G. MacKinnon, Russell Davidson

Several procedures are proposed for testing the specification of an econometric model in the presence of one or more other models which purport to explain the same phenomenon. These procedures are shown to be closely related, but not identical, to the nonnested hypothesis tests recently proposed by Pesaran and Deaton [7], and to have similar asymptotic properties. They are remarkably simple both conceptually and computationally, and, unlike earlier techniques, they may be used to test against several alternative models simultaneously. Some empirical results are presented which suggest that the ability of the tests to reject false hypotheses is likely to be rather good in practice.

Log In To View Full Content